Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 1997, 8:20 PM CDT for McDonough County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1997, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 7, 1997, 8:50 PM CDT
- In force
- 30 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WUUS1 KMLI 080123 RRA SVRMLI ILC109-080150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 820 PM CDT SAT JUN 7 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCDONOUGH COUNTY - IN WEST CENTRAL ILLINOIS * UNTIL 850 PM CDT * THIS STORM WILL REACH NEAR INDUSTRY AROUND 830 PM CDT FANDON AROUND 830 PM CDT * AT 818 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES DOPPLER RADAR 9 MILES SOUTH OF MACOMB OR 5 MILES EAST OF FANDON MOVING SOUTH AT 10 MPH. THIS STORM WILL PASS BETWEEN THE TOWNS OF INDUSTRY AND FANDON OVER OPEN COUNTRY LARGE HAIL IS LIKELY WITH THIS STORM. DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. TAKE SHELTER NOW.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:47 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 1:47 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 200 PM CDT SAT JUN 7 1997 LAST SEVERAL SURFACE PLOTS HAVE SHOWN A SERIES OF TROUGHS OVER THE AREA. THESE TROUGHS HAVE BEEN THE FOCUS OF CONVECTION ACROSS IOWA AND MORE BROADLY ACROSS ILLINOIS. ETA AND NGM IN AGREEMENT THROUGH 36 HOURS AND SHOW SHORT WAVE DROPPING SOUTH OVER THE AREA. MUCH OF THE VORTICY IS CHANNELED WITH THE BEST MOISTURE ALONG AND EAST OF THE MISSISSIPPI AND THE BEST LIFT OVER IOWA. LIFT TODAY AND TONIGHT ENHANCED BY 500 SPEED MAX AND LATER TONIGHT 300 JET. ALL OF THIS CAN BE SEEN ON PROFILER PLAN PLOTS AND SO MODELS LOOK GOOD. TONIGHT LOOK FOR SHOWERS AND THUNDERSTORMS TO CARRY OVER THROUGH 8 PM THEN BEGIN TO DIMINISH. THIS PARTLY DIURNAL BUT ALSO OCCURRING AS BEST LIFT AND UPPER DIVERGENCE SLIDES SOUTH. MORE FOG THEN BY MORNING AND PROBABLY WORTH MENTION...IN THIS PACKAGE... BUT A SHIFT CAN ALWAYS ADD TO MORNING ZONES. POPS LOWER FOR TOMORROW AS WE GET ON THE BACK SIDE OF THE SHORT WAVE. FWC REFLECTS THIS. CID 056/30 DBQ 054/50 MLI 056/50 BRL 057/50 HIRSCH
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.